MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/420MM-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/420MM-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.013.764S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional pro code: hwc.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an open reduction and internal fixation (orif) of the right femur on an unknown date, the drill sleeve missed the retro/antegrade femoral nail (afn).Another nail was used to complete the procedure.Procedure outcome is unknown.There was no patient consequence.This report is for a 13mm titanium (ti) cannulated retro/antegrade femoral nail 420mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: manufacturing location: monument; manufacturing date: april 28, 2017; expiration date: march 31, 2026; part: 04.013.764s; 13mmti cann retro/antegrade femoral nail ¿ ex/420mm-sterile; lot: h353926 (sterile); lot quantity: 5.Work order traveler met all inspection acceptance criteria.One piece was scrapped in cell at ultrasonic clean after being dropped.Inspection sheet, in process / inspect dimensional / final met all inspection acceptance criteria.Packaging label log lppf was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) 13681 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
13MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/420MM-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8152472
Report Number2939274-2018-55353
Device Sequence Number1625638
Product Code HSB
UDI-Device Identifier10886982088413
UDI-Public(01)10886982088413
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number04.013.764S
Device Catalogue Number04.013.764S
Device Lot NumberH35926
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer12/26/2018
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date01/09/2019
Patient Sequence Number1
Patient Weight34